Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 166, NWS Tulsa, OK

June 13, 2023Mayes County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2023, 10:34 PM CDT for Mayes County, Wagoner County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2023, 10:34 PM CDT (03:34 UTC)
Expired
Jun 13, 2023, 10:57 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mayes County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WUUS54 KTSA 140334
SVRTSA
OKC097-145-140415-
/O.NEW.KTSA.SV.W.0166.230614T0334Z-230614T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1034 PM CDT Tue Jun 13 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Mayes County in northeastern Oklahoma...
  Northeastern Wagoner County in northeastern Oklahoma...

* Until 1115 PM CDT.

* At 1034 PM CDT, a severe thunderstorm was located 6 miles north of
  Wagoner, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Chouteau...                       Locust Grove...
  Salina...                         Sportsmen Acres Community...
  Mazie...                          Murphy...
  Snowdale State Park...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3619 9501 3616 9501 3616 9512 3610 9512
      3607 9519 3607 9522 3599 9540 3605 9548
      3608 9545 3608 9544 3609 9544 3632 9519
TIME...MOT...LOC 0334Z 232DEG 25KT 3606 9541 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
937 
WWUS54 KTSA 140348
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1048 PM CDT Tue Jun 13 2023

OKC145-140358-
/O.CAN.KTSA.SV.W.0166.000000T0000Z-230614T0415Z/
Wagoner OK-
1048 PM CDT Tue Jun 13 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAGONER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3619 9501 3616 9501 3616 9512 3610 9512
      3607 9518 3607 9544 3609 9544 3632 9519
TIME...MOT...LOC 0348Z 234DEG 24KT 3610 9532 

$$

OKC097-140415-
/O.CON.KTSA.SV.W.0166.000000T0000Z-230614T0415Z/
Mayes OK-
1048 PM CDT Tue Jun 13 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHERN MAYES COUNTY...

At 1048 PM CDT, a severe thunderstorm was located 6 miles south of
Chouteau, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Chouteau...                       Locust Grove...
Salina...                         Sportsmen Acres Community...
Mazie...                          Murphy...
Snowdale State Park...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3619 9501 3616 9501 3616 9512 3610 9512
      3607 9518 3607 9544 3609 9544 3632 9519
TIME...MOT...LOC 0348Z 234DEG 24KT 3610 9532 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
520 
WWUS54 KTSA 140357
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1057 PM CDT Tue Jun 13 2023

OKC097-140407-
/O.CAN.KTSA.SV.W.0166.000000T0000Z-230614T0415Z/
Mayes OK-
1057 PM CDT Tue Jun 13 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MAYES COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern and east central Oklahoma.

LAT...LON 3619 9501 3616 9501 3616 9512 3610 9512
      3607 9518 3607 9544 3609 9544 3632 9519
TIME...MOT...LOC 0355Z 232DEG 25KT 3614 9526 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:38 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 13, 7:38 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
738 PM CDT Tue Jun 13 2023

...New UPDATE...

.UPDATE...
Issued at 738 PM CDT Tue Jun 13 2023

A lot of severe storm activity has occurred over NE TX into the
ArkLaTex this afternoon, and has stayed just to the south and
east of the forecast area. It is looking more than likely to stay
that way going into the evening. Farther north, an east-west
broken band of showers/towering cu has developed near I-40 in E OK
along an axis of 2000 J/kg MLCAPE and low CIN, though low level
lapse rates are fairly poor (~6-6.5C/km). CAMs suggest potential
for a few of these echoes to develop into storms this evening as
they drift up into NE OK and may eventually spread into NW AR. Any
storms that develop will have the potential to become severe with
large hail main threat due to strong westerly flow aloft. Looking
west, shower and isolated storm coverage is increasing over west-
central OK in association with the lift from an advancing PV max.
This system is expected to slide east across northern OK tonight,
and the resulting lift should increase shower and storm coverage
overnight across the region. Once again, a few of these storms
could become severe with large hail the main threat.

Lacy

&&

.SHORT TERM...
(Through tonight )
Issued at 243 PM CDT Tue Jun 13 2023

Scattered showers and thunderstorms will likely develop across
parts of eastern Oklahoma and northwest Arkansas later this
evening and overnight. A few of these storms may become severe,
especially to the south of Highway 412. Overnight low temperatures
will generally be in the 60s.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 243 PM CDT Tue Jun 13 2023

Near daily shower and thunderstorm chances will continue through
the weekend as several upper level disturbances traverse the area.
Much of this activity will occur during the overnight hours, with
Thursday night and Saturday night currently looking like two
potentially higher timeframes of greater convective coverage.

Heading into next week, upper heights will be on the rise, but no
dominant upper ridge will take hold. Thus, shower and storm
coverage will lessen, but not completely disappear, and
temperatures will warm, but not overly so for this time of year.
Again today have tempered afternoon high temperatures from what
the NBM suggests, leaning more towards the more reasonable looking
GFS and ECMWF MOS numbers.

&&

.AVIATION...
(00Z TAFS)
Issued at 634 PM CDT Tue Jun 13 2023

Mainly VFR conditions this evening with isolated to scattered
showers/storms impacting some of the NE OK sites later tonight.
MVFR conditions due to lower ceilings and fog will be possible
at KMLC and the northwest Arkansas sites late tonight into early
Wednesday morning. VFR conditions are expected at all area sites
as we move into Wednesday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  85  65  90 /  50  30  20  10
FSM   68  86  68  91 /  50  20  30  10
MLC   65  85  65  90 /  50  10  20  10
BVO   60  84  60  89 /  40  30  20  10
FYV   61  83  59  87 /  50  20  30  10
BYV   62  83  61  87 /  30  20  20  10
MKO   66  85  64  90 /  50  10  20  10
MIO   61  84  62  88 /  20  30  20  10
F10   64  83  63  89 /  40  10  20  10
HHW   66  83  67  89 /  60  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...10
Hazardous weather outlook, Jun 13, 4:42 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
442 PM CDT Tue Jun 13 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
442 PM CDT Tue Jun 13 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma; West-Central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...Tonight.

DISCUSSION...
There is some potential for severe storms near the Red River this
afternoon. If any storms develop and move into far southeast
Oklahoma, they would be capable of producing very large hail.
Guidance indicates that some isolated to widely scattered storm
activity could develop this evening across western into central
Oklahoma and then move into eastern Oklahoma later tonight. An
isolated severe storm is possible with this activity. Finally,
more storm development is expected over north Texas after midnight
and its possible that a few storms could move into far southeast
Oklahoma. These storms would be capable of producing large hail.
Locally heavy rainfall is possible near the Red River if multiple
rounds of storms track over this same general area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Daily thunderstorm chances will continue thru the weekend and
possibly into early next week. Better storm coverage is expected
Thursday night and Saturday night, with locally heavy rainfall and
a limited severe weather threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 13, 10:29 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1029 PM CDT Tue Jun 13 2023

OKZ062-067-068-140400-
Cherokee OK-Mayes OK-Wagoner OK-
1029 PM CDT Tue Jun 13 2023

...A strong thunderstorm will impact portions of southwestern Mayes,
northeastern Wagoner and northwestern Cherokee Counties through 1100
PM CDT...

At 1029 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Wagoner, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Wagoner...                        Murphy...
Mazie...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3600 9509 3592 9547 3607 9553 3608 9551
      3608 9544 3611 9544 3621 9519
TIME...MOT...LOC 0329Z 247DEG 27KT 3603 9542

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:29 PM CDTSpecial Weather StatementTSAWagoner31 min
Jun 13, 11:13 PM CDTSpecial Weather StatementTSALatimer32 min
Jun 13, 11:22 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore39 min
Jun 14, 1:14 AM CDTSpecial Weather StatementTSAOsage31 min
Jun 14, 1:57 AM CDTSpecial Weather StatementTSAOsage33 min
Jun 14, 2:02 AM CDTSpecial Weather StatementTSATulsa28 min
Jun 14, 2:05 AM CDTSpecial Weather StatementTSATulsa25 min
Jun 14, 2:13 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner27 min
Jun 14, 2:23 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner27 min
Jun 14, 2:45 AM CDTSpecial Weather StatementTSAMayes, Wagoner30 min
Jun 14, 2:48 AM CDTSpecial Weather StatementTSANowata27 min
Jun 14, 2:54 AM CDTSpecial Weather StatementTSAAdair36 min
Jun 14, 3:31 AM CDTSpecial Weather StatementTSAAdair29 min
Jun 14, 3:38 AM CDTSevere Thunderstorm WarningTSAAdair52 min
Jun 14, 3:46 AM CDTSevere Thunderstorm WarningTSAAdair, Delaware29 min
Jun 14, 4:41 AM CDTSpecial Weather StatementTSAOsage34 min
Jun 14, 5:25 AM CDTSpecial Weather StatementTSAOsage35 min
Jun 14, 6:00 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington45 min
Jun 14, 6:27 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Rogers, Tulsa, Washington63 min
Jun 14, 6:56 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers49 min
Jun 14, 7:06 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner39 min
Jun 14, 7:36 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes39 min
Jun 14, 8:07 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.